Alert archive / California / Wind Advisories in 2017
Wind Advisory 22, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 4, 2017, 1:02 PM PST. It took effect at Mar 4, 2017, 4:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 1:02 PM PST (21:02 UTC)
- In effect from
- Mar 4, 2017, 4:00 PM PST
- Expired
- Mar 4, 2017, 10:43 PM PST
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
330 WWUS76 KSTO 042102 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 102 PM PST Sat Mar 4 2017 CAZ015-016-066-050900- /O.NEW.KSTO.WI.Y.0022.170305T0000Z-170305T0900Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 102 PM PST Sat Mar 4 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST SUNDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 1 AM PST Sunday. * TIMING...Winds will increase late this afternoon and continue through the late evening and early overnight hours. * WINDS...South winds 25 to 30 mph with gusts up to 45 mph. * IMPACTS...Local downed trees and limbs, blowing debris, and local power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
2 follow-up statements
863 WWUS76 KSTO 042355 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 355 PM PST Sat Mar 4 2017 CAZ017-050800- /O.EXA.KSTO.WI.Y.0022.170305T0000Z-170305T0900Z/ Southern Sacramento Valley- Including the city of Sacramento 355 PM PST Sat Mar 4 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST SUNDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 1 AM PST Sunday. * TIMING...Through the late evening and early overnight hours. * WINDS...South winds 25 to 30 mph with gusts up to 45 mph. * IMPACTS...Local downed trees and limbs, blowing debris, and local power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-016-066-050800- /O.CON.KSTO.WI.Y.0022.170305T0000Z-170305T0900Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 355 PM PST Sat Mar 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... * TIMING...Winds will increase late this afternoon and continue through the late evening and early overnight hours. * WINDS...South winds 25 to 30 mph with gusts up to 45 mph. * IMPACTS...Local downed trees and limbs, blowing debris, and local power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
817 WWUS76 KSTO 050643 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1043 PM PST Sat Mar 4 2017 CAZ015>017-066-050745- /O.CAN.KSTO.WI.Y.0022.000000T0000Z-170305T0900Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Paradise 1043 PM PST Sat Mar 4 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Breezy southwest winds with gusts of 20 to 25 mph will continue overnight gradually decreasing after midnight. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 3:43 AM PST, 9 hours 19 minutes earlier.
Area forecast discussion, Mar 4, 3:43 AM PST, 9 hours 19 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 343 AM PST Sat Mar 4 2017 .Synopsis... Cooler, unsettled weather this weekend into Monday with low snow levels and significant snowfall. Drier weather returns Tuesday. && .Short Term Discussion (Today through Tuesday)... 3 am radar imagery shows that the main storm frontal band is impacting the NW California coastline. There are some very light, isolated rain showers moving across Shasta County as well. The latest HRRR model indicates that the main frontal band will be tracking across the Coastal Mountains between 8-10 am this morning. Precipitation spreads eastward and southward by this afternoon so that much of our forecast area will see snow around 4500 to 5000 feet and higher with rain below. Winds will be a bit breezy this afternoon with valley gusts 20-30 mph and mountain gusts 30 to 40 mph...up to 50 mph near the Sierra Crest. Although precipitation will continue through Monday, the brunt of the storm should occur today into Sunday with the heaviest snow along the western Sierra slopes. Snow levels quickly lower overnight so that there are very low snow levels on Sunday. Expect levels down around 1500 feet across the Northern Mountains of Shasta county and 2000-2500 feet elsewhere (Coastal Range and Sierra). Winds won't be as breezy on Sunday. However, there may be enough instability for a slight of thunderstorms to occur in the afternoon and early evening hours. Primary concern during this storm is that a large section of mountain roads will be impacted with snow. Motorists should be prepared for winter-like driving in the foothills and mountains. Gusts near the passes could cause white out conditions on Saturday and Sunday. Rain and snow will eventually taper off on Monday. Snow levels remain very low in the morning, but will gradually rise to around 3000 feet by Monday night. There may be some lingering showers Tuesday morning, mainly in the northern portion of our forecast area. Otherwise, much of interior NorCal will dry out on Tuesday as temperatures start to warm. JBB && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) Models continue to struggle in the extended period. Extended period currently starts out with west coast under and upper level ridge. Moisture flowing over this ridge could still bring some light showers to the northwest corner of the state but most of the CWA should be dry next Wednesday with daytime highs a little above normal. Models then diverge significantly by next Thursday. GFS displaces ridge as a moderately strong Pacific storm system pushes through the north state. ECMWF and GEM hold ridge in strong enough to keep norcal dry. This represents a complete flip from models 24 hours ago when ECMWF was the wettest model and GFS had norcal dry. Due to very poor consistency, have continued with the "Blended" approach leaving light precipitation over the northern zones while keeping the southern zones dry. A similar set up remains over the region Friday with GFS showing moisture over the north state with ECMWF and GEM showing dry conditions under upper ridge. Model inconsistency continues into the end of the week so forecast confidence remains low. GEM and ECMWF remain mainly dry under ridging through the end of the week but can not rule out the fairly significant frontal band over Norcal modeled in the GFS. Have chosen to blend with surrounding offices for now until models come into better alignment. && .AVIATION... Pacific frontal system moves through interior northern California over the next 24 hours. VFR conditions this morning deteriating to MVFR/IFR ceilings with light rain after 2000z Sacramento northward and over the mountains. Snow levels lowering to 2500 feet Shasta county to 4500 feet northern Sierra. South winds increasing with gusts to 30 knots central valley and gusts to 50 knots over the mountains after 00z. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 1 PM this afternoon to 4 PM PST Monday for Burney Basin / Eastern Shasta County-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Shasta Lake Area / Northern Shasta County-Western Plumas County/Lassen Park. Winter Storm Warning from 4 PM this afternoon to 4 PM PST Monday for Clear Lake/Southern Lake County-Motherlode-West Slope Northern Sierra Nevada. Flash Flood Watch through Monday afternoon for Carquinez Strait and Delta-Northern San Joaquin Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:31 PM PST | Special Weather Statement | STO | Shasta | 59 min |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.